Alert archive / California / Wind Advisories in 2008
Wind Advisory 20, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jul 20, 2008, 4:25 PM PDT. It took effect at Jul 20, 2008, 5:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2008, 4:25 PM PDT (23:25 UTC)
- In effect from
- Jul 20, 2008, 5:00 PM PDT
- Expired
- Jul 21, 2008, 4:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 202325 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 425 PM PDT SUN JUL 20 2008 ...A STRONG DELTA BREEZE TO CONTINUE THROUGH THIS EVENING... CAZ018-210600- /O.NEW.KSTO.WI.Y.0020.080721T0000Z-080721T0600Z/ CARQUINEZ STRAIT AND DELTA- 425 PM PDT SUN JUL 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE CARQUINEZ STRAIT AND THE DELTA. STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO BLOW THROUGH THE CARQUINEZ STRAIT THIS EVENING. SUSTAINED SOUTHWESTERLY WINDS WILL RANGE BETWEEN 20 AND 35 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. ALTHOUGH THESE GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...THE STRONGEST WINDS WILL BE BETWEEN NOW AND 11 PM. DRIVERS ALONG INTERSTATES 80 AND 680 AS WELL AS HIGHWAY 12 SHOULD USE CAUTION...AS HIGHER GUSTS MAY MAKE DRIVING DIFFICULT...ESPECIALLY OVER THE BENICIA-MARTINEZ BRIDGE. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KSTO 210604 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1104 PM PDT SUN JUL 20 2008 ...A STRONG DELTA BREEZE TO CONTINUE THROUGH THIS EVENING... CAZ018-211100- /O.EXT.KSTO.WI.Y.0020.000000T0000Z-080721T1100Z/ CARQUINEZ STRAIT AND DELTA- 1104 PM PDT SUN JUL 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT MONDAY. STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO BLOW THROUGH THE CARQUINEZ STRAIT OVERNIGHT. SUSTAINED SOUTHWESTERLY WINDS WILL RANGE BETWEEN 20 AND 35 MPH...WITH GUSTS UP TO 45 MPH. ALTHOUGH WINDY CONDITIONS WILL CONTINUE ON MONDAY THROUGH THE DELTA...THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT HOURS. DRIVERS ALONG INTERSTATES 80 AND 680 AS WELL AS HIGHWAY 12 SHOULD USE CAUTION...AS HIGHER GUSTS MAY MAKE DRIVING DIFFICULT... ESPECIALLY OVER THE BENICIA-MARTINEZ BRIDGE. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RB
000 WWUS76 KSTO 211108 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 408 AM PDT MON JUL 21 2008 CAZ018-211215- /O.EXP.KSTO.WI.Y.0020.000000T0000Z-080721T1100Z/ CARQUINEZ STRAIT AND DELTA- 408 AM PDT MON JUL 21 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE CARQUINEZ STRAIT AND DELTA IS NO LONGER IN EFFECT. GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE TODAY...THOUGH NOT AS STRONG AS SUNDAY EVENING. MOTORISTS ARE ADVISED TO EXERCISE CAUTION WHEN DRIVING THROUGH THIS REGION TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 3:30 PM PDT, 55 minutes earlier.
Area forecast discussion, Jul 20, 3:30 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT SUN JUL 20 2008 .DISCUSSION... .UPDATE... THERMAL TROF CLINGING TO THE SIERRA CREST THIS AFTERNOON AND MOISTURE STREAMING NORTH IS TRIGGERING A FEW LIGHT SHOWERS ALONG THE WEST SLOPES. WILL LEAVE THESE IN THE FORECAST THIS EVENING...ALONG WITH THE THREAT OF A THUNDERSTORM. THE UPPER LOW OFF THE COAST SEEMS TO BE STRETCHING EAST-WEST ABOUT 200 MILES WEST OF SAN FRANCISCO PER THE NAM SOLUTION. THE NAM IS STILL SLOWER BRINGING THIS FEATURE INLAND...THE GFS AND THE ECMWF ARE MORE PROGRESSIVE. WE WENT MORE WITH THE NAM AND INDICATED THE BEST CHANCE OF THUNDER OVER THE NORTHERN MOUNTAINS MONDAY NIGHT INTO TUESDAY MORNING. THE TOTAL TOTALS INDEX STILL KEEPS THE BETTER THREAT OF HIGH BASED THUNDER TO THE NORTH OF OUR WARNING AREA...THEREFORE NO FIRE WEATHER WATCH HAS BEEN ISSUED. GOTTA LOVE THAT DELTA BREEZE...KEEPING TEMPERATURES IN THE LOWER TO MIDDLE 80S IN SACRAMENTO IN LATE JULY. THE MARINE LAYER IS UP TO 2500 FEET AND SOME STRATUS MAY MOVE INTO THE SOUTHERN SAC VALLEY TOMORROW MORNING. A SLOWER MOVING UPPER LOW MAY KEEP US IN THIS DELIGHTFUL SCENARIO INTO MONDAY NIGHT...BEFORE 500MB HEIGHTS BEGIN TO RISE TUESDAY. SG .PREVIOUS DISCUSSION (ISSUED 930 AM SUNDAY)... SATELLITE THIS MORNING SHOWS AN EXTENSIVE STRATUS LAYER THAT HAS SPREAD INLAND TO THE DELTA AREA. THE FRINGES OF DEEPER MONSOONAL MOISTURE...ALONG WITH ENTRAINED MOISTURE FROM HURRICANE FAUSTO...ARE WORKING INTO CENTRAL CALIFORNIA. THERE HAVE BEEN ISOLATED LIGHTNING STRIKES IN AREAS SOUTH OF OUR WARNING AREA. THE WATER VAPOR LOOP ALSO SHOWS HIGH LEVEL MOISTURE FROM THE REMAINS OF TROPICAL SYSTEM ELIDA CAUGHT IN THE SOUTHWEST FLOW ONTO THE CENTRAL CALIFORNIA COAST. THE UPPER LOW 300 MILES WEST OF SAN FRANCISCO WILL DRIFT CLOSER TO OUR AREA TODAY...INDUCING 500MB HEIGHT RISES ACROSS OUR REGION. THERE IS A SHEAR LOBE NEAR SACRAMENTO THAT WILL LIFT INTO NORTHEAST CALIFORNIA LATER THIS MORNING. THIS MAY BRING SOME CUMULUS BUILDUPS TO THE LASSEN PARK AREA LATER THIS AFTERNOON...BUT IN GENERAL EXPECT ANY CONVECTION TO REMAIN NORTH AND / OR EAST OF OUR AREA. THE SECOND VORT MAX RESPONSIBLE FOR THE MORNING CONVECTION SOUTH OF US WILL SHEAR APART AND LIFT NORTHEAST DURING THE DAY. WHILE WE CAN NOT RULE OUT AN ISOLATED THUNDERSTORMS OR LIGHT SHOWER SOUTH OF HIGHWAY 50 THIS MORNING...MORE FAVORED AREAS FOR CONVECTION WILL BE EAST OF THE SIERRA CREST. THE MARINE LAYER WILL KEEP A ROBUST ONSHORE FLOW GOING THROUGH TOMORROW NIGHT. EXPECT A FABULOUS DAY IN SACRAMENTO TODAY WITH HIGHS IN THE 80S. AFTERNOON TEMPERATURES AT VALLEJO WILL PROBABLY ONLY MAKE IT INTO THE MIDDLE TO UPPER 60S. WE HAVE UPDATED THE FORECAST TO INCLUDE MORE CLOUD COVER FROM SACRAMENTO SOUTHWARD AND INTO THE FOOTHILLS AND WEST SLOPES OF THE SIERRA. HIGHER HUMIDITY AND THE LACK OF ADDITIONAL BURN OUT OPERATIONS HAVE HELPED ALLEVIATE THE SMOKE PROBLEMS IN THE NORTHERN SAC VALLEY THIS MORNING. THE GFS IS MORE PROGRESSIVE WITH THE UPPER LOW...BRINGING IT THROUGH NORTHERN CALIFORNIA MONDAY NIGHT...WHILE THE NAM-12 IS ABOUT 12 HOURS SLOWER...AND FARTHER SOUTH. IF THE LOW DRIFTS CLOSE ENOUGH ON MONDAY...AN AREA OF FAVORABLE DIFFLUENCE ALOFT WILL AFFECT THE LASSEN PARK AREA AND PERHAPS THE SHASTA COUNTY MOUNTAINS. WITH COOLER AIR ALOFT...THESE AREAS WILL BE SUSCEPTIBLE TO AFTERNOON THUNDERSTORMS. CUMULUS BUILDUPS ARE ALSO POSSIBLE OVER THE MENDOCINO MOUNTAINS. NOCTURNAL THUNDERSTORMS WILL BE ADDED TO THE NORTHERN MOUNTAINS MONDAY NIGHT...AND CONTINUED INTO TUESDAY MORNING. WE EXPECT THE BEST THREAT OF THUNDERSTORMS TO BE WHEN THE UPPER LOW MOVES THROUGH...WHICH MAY OCCUR MONDAY NIGHT OR TUESDAY MORNING. THE MODELS ARE INDICATING A DEEP DRY SUB CLOUD LAYER INITIALLY...SO DRY THUNDERSTORMS ARE POSSIBLE. WE HAVE A CONFERENCE CALL TO DISCUSS FIRE WEATHER ISSUES IN A LITTLE WHILE...BUT THE INITIAL THINKING IS THAT COVERAGE WILL BE MORE ISOLATED IN NATURE. SG .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)... RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST NUDGES NORTHWEST INTO NORTHERN CALIFORNIA THURSDAY AND FRIDAY. THIS WILL BRING A LITTLE WARMER TEMPERATURES ALONG WITH DRY WEATHER. SOME MID LEVEL MOISTURE MAY MOVE INTO SIERRA FOR SOME AFTERNOON CUMULUS NEAR THE CREST. NORTHERLY WINDS ARE EXPECTED THURSDAY MORNING AND FRIDAY MORNING WITH MFR-SAC GRADIENT AROUND 7 MB. THE DOWNSLOPE WINDS WILL BRING AREAS OF POOR HUMIDITY RECOVERIES OVERNIGHT. THE WINDS ARE EXPECTED TO TURN UPSLOPE DURING THE DAY. THE RIDGE WEAKENS OVER NORTHERN CALIFORNIA ON SUNDAY WITH AN UPPER LEVEL TROUGH OVER THE COAST BRINGING A LITTLE COOLER TEMPERATURES. && .AVIATION... UPPER LEVEL TROUGH OFF THE COAST OF NORTHERN CALIFORNIA WITH SOUTH TO SOUTHWEST FLOW ALOFT. GENERALLY VFR CONDITIONS ARE EXPECTED OVER INTERIOR NORTHERN CALIFORNIA THROUGH TOMORROW EXCEPT LOCAL MVFR/IFR CONDITIONS IN THE VICINITY OF THE WILDFIRES. SOUTHWESTERLY SFC WND 25G35KTS NEAR THE DELTA AND SFC WND GUSTS TO 30KTS OVER THE HIGHER MOUNTAINS THIS AFTERNOON AND EVENING. LOW CLOUDS ARE EXPECTED TO MOVE INLAND AFT 03Z. GOOD ONSHORE FLOW AND MARINE LAYER AROUND 2200 FEET WILL BRING LOW CLOUDS INTO THE DELTA AREA AND POSSIBLY INTO ADJACENT VALLEYS BY MORNING. ACCAS ALONG WITH MID LEVEL MOISTURE IS MOVING UP FROM THE SOUTH INTO THE NORTHERN CALIFORNIA. SCATTERED CUMULUS WITH ISOLATED -TSRA NEAR THE SIERRA CREST THIS AFTERNOON AND EVENING. THE UPPER LOW IS EXPECTED TO MOVE INLAND LATE MONDAY OR EARLY TUESDAY BRINGING A THREAT OF THUNDERSTORMS TO THE HIGHER TERRAIN OF INTERIOR NORTHERN CALIFORNIA MONDAY INTO TUESDAY FOR ISOLD -TSRA AND LOCAL MVFR CONDITIONS AND SFC WND UP TO G40KTS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 20, 5:34 AM PDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 534 AM PDT SUN JUL 20 2008 CAZ013>019-063-064-066>069-211400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 534 AM PDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN MOUNTAINS MONDAY AND MONDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.